Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Pinworms, taken Mebendazole, anal itching, rigid scrotum, weeping fluid

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9696 Questions
Question
I had/have? pinworms and have taken Mebendazole about a week and a half ago. I will take another one (100 mg) on Wednesday of next week. The anal itching seems to be under control, but a new problem started yesterday. My scrotum is somewhat rigid and weeping a fluid. I'm not sure if this is from pinworms or perhaps washing with soap too often. Can you give me your opinion?
Posted Fri, 4 May 2012 in Testicle Problems
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,

Thanks for writing to us.

The superficial skin infection that you are having on the scrotal skin doesn't seems to be related to pinworm infestation.

Improper maintenance of hygiene, excessive sweating or allergic dermatitis are the most likely causes.

Clean the area properly with XXXXXXX warm water and apply a zinc oxide and aloe vera based ointment and an antibiotic ointment like neosporin, bacitracin, etc.

Local application of hydrocortisone ointment also helps if allergy is the cause.

I would also like to suggest you to:

* Avoid overexertion, heat, and excessive sweating.
* Avoid scratching, which will only aggravate the problem.
* Delay sexual activity until your symptoms get better, or use a lubricant during intercourse.

I hope my answer and recommendations are adequate and helpful.

I will be available for your further follow up queries if any.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Pinworms, taken Mebendazole, anal itching, rigid scrotum, weeping fluid 13 hours later
Thank you for your answer, I'm wondering how many times and/or how long between applications of the products you suggest would be appropriate.

Thanks,
XXXXXXX K.
 
 
Answered by Dr. Rakhi Tayal 7 hours later
Hello.
Thanks for writing again.
Twice daily applications of steroid ointment and antibiotic ointments will be sufficient to produce an improvement of your symptoms in next 4-7 days. In case it does not improve, you need to consult your dermatologist for proper evaluation.
Wishing you an early recovery.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a General Surgeon

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions